Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Anyone have any experience with Fiorocet and withdrawal

I quit taking my norco like 50 days ago, and had really bad migraines which I am prone too anyway, my doctor gave me fiorocet, and now I don't need it anymore as my headaches have gotten better, and what ***** is that yesterday and today, I feel like I am back at day 1 of norco withdrawals...I don't understand, my doc said it wasn't addictive and that I wasn't going to be taking it for a long period of time, and I was so happy that I got through the withdrawals from the norco, and now I feel worse than I did with the norco withdrawals...has anyone had any experience with fiorocet?? Is this normal?? I feel like I did quit the norco and went through detox for nothing since I am feeling like this!
6 Responses
Avatar universal
Hi...well fiorocet is highly addcitve  and normally needs to be tapered to get off it....how much where you taking a day and for how long????   we have 2 members that no this drug well   Vicky and mymayberry bot have detoxed off this drug  they should be around to answer questions you may have so check back later
>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<<<<
Avatar universal
I just took the two tablets once a day, but I've only been taking them for a month and a half. When I got off my norco I got bad migraines so that is what they gave me.
1 Comments
Oh, and it was 325 mg aceteminophen, 50 mg butalbital and 40 mg caffiene, that's what the bottle says
Avatar universal
Hi!  First of all, fioricet is highly addictive because it contains a barbiturate. Your doctor should KNOW that!

With only two per day for a month you would think its not a problem but this stuff is insidious. It gets right in to enzymes, fat, etc and hangs on!  You'll be okay, just give it a few days. Push your fluids and treat the systems you're feeling.

I don't blame the doctor for prescribing it for the headaches because it does work well but he is misinformed.  I'm glad you stopped taking it once you felt better and if you need to take it again just taper off.
1 Comments
Thank you...I was just so excited about being drug free and never having to go through withdrawals again, but here i am for a different thing, and it actually feels a little worse. Could it also be because I just got done detoxing from the norco 51 days ago?
Avatar universal
Well...I don't think this happened because you just detoxed from Norco. It may have happened anyway. Some people are just very sensitive to getting physically attached to meds and then suffer withdrawal.  Even after a brief time.    The ingredients in fioricet, mainly the butalbital, affect different brain receptors than Norco, as well.

Are you feeling at all better today?  What's happening? Is it anxiety? nausea?
1 Comments
nausea, shaking, not too bad anxiety, but i have cold chills really bad and joint aches, not like the norco, but in my joints and a headache, imagine that. i haven't been able to eat. is it going to be similar to norco withdrawals? the last one i took was 2 days ago.
Avatar universal
It can be similar to an opiate withdrawal with the major symptoms being anxiety and headache. The half life is longer than Norco so the withdrawal will come a bit later. Rebound headache is very common.

Try replacing the caffeine and apap.  Try a little cocktail of coffee or tea with some Tylenol and Motrin together. Peppermint tea would be great for the nausea.  Rest right now. This should pass quickly.

There is a possibility that this is not related to the fioricet at all. You may have picked up a virus recently.  Let's see how you feel in 24 hours.  I'm sorry you feel so rotten!  You've been doing so well-
1 Comments
thank you. i appreciate your answer. i hope it's just a virus, i feel really cold this morning, and my head feels kind of "weird" like with the norco withdrawal, but i don't think i feel as bad as the norco withdrawal. i just don't really want to take anything that the doctors give me anymore.
1742220 tn?1331356727
hi SJ i read your posts and it sounds like you are doing very well.  sorry about this fioricet incident.  im not that familiar with it, i know my dad takes it for migraines but he is not trying to get clean.  vicki and gnarly will steer you right -- just wanted to lend my support and give you a shout out that you are doing great with your recovery.  feel better soon!

Meegan
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.